Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 243, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Jun 23, 2019, 1:09 PM CDT for Oregon County, Shannon County, Missouri. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 23, 2019, 1:09 PM CDT (18:09 UTC)
- Expired
- Jun 23, 2019, 2:15 PM CDT
- In force
- 66 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Oregon County, MO, Shannon County, MO
The radar
The Springfield radar (KSGF), 189 km from the middle of the area, began a volume at 18:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 6.2 hours before the alert went out and 220 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 612 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
879
WUUS53 KSGF 231809
SVRSGF
MOC149-203-231915-
/O.NEW.KSGF.SV.W.0243.190623T1809Z-190623T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Springfield MO
109 PM CDT Sun Jun 23 2019
The National Weather Service in Springfield has issued a
* Severe Thunderstorm Warning for...
Southeastern Shannon County in south central Missouri...
Oregon County in south central Missouri...
* Until 215 PM CDT.
* At 108 PM CDT, severe thunderstorms were located along a line
extending from 9 miles southeast of West Plains to 7 miles west of
Mammoth Spring, moving northeast at 40 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Grand Gulf State Park... Thayer...
Winona... Alton...
Koshkonong... Thomasville...
Rover... Myrtle...
Wilderness... Couch...
Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3679 9168 3681 9166 3714 9105 3710 9104
3709 9113 3704 9122 3683 9123 3682 9111
3650 9113 3650 9167
TIME...MOT...LOC 1808Z 246DEG 31KT 3667 9170 3649 9168
HAIL...<.75IN
WIND...60MPH
$$
Wise3 follow-up statements
038
WWUS53 KSGF 231834
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
134 PM CDT Sun Jun 23 2019
MOC203-231843-
/O.CAN.KSGF.SV.W.0243.000000T0000Z-190623T1915Z/
Shannon MO-
134 PM CDT Sun Jun 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SHANNON COUNTY IS
CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3651 9152 3669 9152 3675 9151 3683 9122
3682 9111 3678 9111 3678 9112 3650 9113
TIME...MOT...LOC 1833Z 266DEG 30KT 3676 9146 3647 9142
$$
MOC149-231915-
/O.CON.KSGF.SV.W.0243.000000T0000Z-190623T1915Z/
Oregon MO-
134 PM CDT Sun Jun 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR EASTERN OREGON COUNTY...
At 133 PM CDT, severe thunderstorms were located along a line
extending from near Alton to 6 miles east of Mammoth Spring, moving
east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Alton... Couch...
Greer... Myrtle...
Wilderness...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3651 9152 3669 9152 3675 9151 3683 9122
3682 9111 3678 9111 3678 9112 3650 9113
TIME...MOT...LOC 1833Z 266DEG 30KT 3676 9146 3647 9142
HAIL...<.75IN
WIND...60MPH
$$
Wise290
WWUS53 KSGF 231850
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
150 PM CDT Sun Jun 23 2019
MOC149-231915-
/O.CON.KSGF.SV.W.0243.000000T0000Z-190623T1915Z/
Oregon MO-
150 PM CDT Sun Jun 23 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 PM CDT
FOR SOUTHEASTERN OREGON COUNTY...
At 150 PM CDT, severe thunderstorms were located along a line
extending from 9 miles southeast of Alton to Ravenden Springs, moving
east at 50 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Myrtle... Wilderness...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Torrential rainfall is occurring with these storms, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.
&&
LAT...LON 3651 9136 3668 9131 3682 9111 3678 9111
3678 9112 3650 9113
TIME...MOT...LOC 1850Z 250DEG 43KT 3661 9127 3632 9123
HAIL...<.75IN
WIND...60MPH
$$
Wise253
WWUS53 KSGF 231910
SVSSGF
Severe Weather Statement
National Weather Service Springfield MO
210 PM CDT Sun Jun 23 2019
MOC149-231920-
/O.EXP.KSGF.SV.W.0243.000000T0000Z-190623T1915Z/
Oregon MO-
210 PM CDT Sun Jun 23 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OREGON COUNTY
WILL EXPIRE AT 215 PM CDT...
The storms which prompted the warning have moved out of the area.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Springfield.
LAT...LON 3651 9136 3668 9131 3682 9111 3678 9111
3678 9112 3650 9113
TIME...MOT...LOC 1910Z 246DEG 31KT 3668 9108 3639 9104
$$
WiseWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 12:08 PM CDT, 1 hour 1 minute earlier.
Area forecast discussion, Jun 23, 12:08 PM CDT, 1 hour 1 minute before
Area Forecast Discussion
National Weather Service Springfield MO
1208 PM CDT Sun Jun 23 2019
.UPDATE...
Issued at 647 AM CDT Sun Jun 23 2019
Convection is lining up to favor the southern portions of the area
to receive heavy rainfall into this afternoon. Updated forecast
has 2-3+" in the southern two tiers of counties along the MO/AR
border, with potential for 4-5". Therefore, extended the southern
end of the Flash Flood Watch farther east.
&&
.SHORT TERM...(Today and tonight)
Issued at 302 AM CDT Sun Jun 23 2019
There's a lot going on in the region right now. Ongoing persistent
convection over portions of the forecast area are expected to
continue into the morning hours before scattering out and shifting
east. Convective cluster over south-central KS is shown by
convective models moving into the west late this morning and
exiting the east by late afternoon. Primary risk with these
rounds of convection is flooding given limited instability due to
the atmosphere being worked over continuously. Have expanded the
Flash Flood Watch slightly to the east to account for expected
rainfall and flooding concerns. Could still see a severe threat
with the cluster coming from KS, especially if instability can
push in from the SW as shown by some of the models.
Models then are divided on late day/overnight convection.
Convective models show very little instability to work with, and
therefore show little in the way of convection. Synoptic models
are more enthusiastic in showing widespread convection developing
with ample instability for severe storms. Dynamics will be strong
(height falls from the upper trough moving in, right entrance
region of the jet, and surface cold front and trough), so if
instability can build behind earlier convection then the severe
risk would be solid. If this very conditional threat is realized,
large hail, damaging winds, and perhaps an isolated tornado would
be possible. Additional rainfall would continue a flood threat.
.LONG TERM...(Monday through Saturday)
Issued at 302 AM CDT Sun Jun 23 2019
A more typical summertime pattern will become established this
week, resulting in hot and humid conditions with some low end
chances for showers and storms at times, but nothing widespread.
&&
.AVIATION...(For the 18Z TAFS through 18Z Monday afternoon)
Issued at 1204 PM CDT Sun Jun 23 2019
Main convection was east of the terminals with lingering showers
with a few embedded storms still affecting the terminals. Back
edge of showers/storms was getting close to JLN and may end by the
onset of the 18z TAFS. Have included an additional hour to 19z in
the forecast and have it ending in SGF by 20-21z and BBG by
21-22z. Convection has done quite the number on instability and we
are not expecting any widespread redevelopment after this initial
area moves through. Will go with MVFR/IFR conditions in the
convection and mainly VFR after the convection, but could see some
stratus tonight with MVFR conditions returning.
&&
.SGF WATCHES/WARNINGS/ADVISORIES...
MO...Flash Flood Watch through late tonight for MOZ055>058-066>070-
077>082-088>098-101>106.
KS...Flash Flood Watch through late tonight for KSZ073-097-101.
&&
UPDATE...Titus
SHORT TERM...Titus
LONG TERM...Titus
AVIATION...LindenbergHazardous weather outlook, Jun 23, 11:42 AM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1142 AM CDT Sun Jun 23 2019 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-241645- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1142 AM CDT Sun Jun 23 2019 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited hail risk. Limited thunderstorm wind damage risk. Elevated flooding risk. Significant lightning risk. DISCUSSION... Showers and thunderstorms with heavy rain continue to push east across the area. Significant flash flooding was occurring in parts of southwest Missouri from the earlier heavy rain. Some of the leading storms may produce some hail to the size of quarters and wind gusts up to 60 mph into the early afternoon across far southern Missouri. Due to the rainfall limiting instability, additional severe storm development is not expected at this time later in the day. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Isolated to scattered thunderstorms will be possible at times this week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Lindenberg
In the hours before
Local storm report, Jun 23, 11:24 AM CDT, 1 hour 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1124 AM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLASH FLOOD 1 E NEOSHO 36.87N 94.36W
06/23/2019 NEWTON MO EMERGENCY MNGR
MULTIPLE HOMES BEING EVACUATED ON EAST SIDE
OF NEOSHO, ALONG HICKORY CREEK, RIVERSIDE
DRIVE, AND STRAFFORD DRIVE AREAS.
&&Local storm report, Jun 23, 11:25 AM CDT, 1 hour 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1125 AM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1124 AM TSTM WND GST SQUIRES 36.85N 92.62W
06/23/2019 E50 MPH DOUGLAS MO AMATEUR RADIO
STORM IN SQUIRES HAS 50 MPH WINDS AND HEAVY
RAINS.
&&Local storm report, Jun 23, 11:36 AM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1136 AM CDT SUN JUN 23 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD 5 NW EAGLE ROCK 36.59N 93.83W
06/23/2019 BARRY MO PARK/FOREST SRVC
LOW-LATER CROSSING FLOODED NEAR THE ROARING
RIVER FISH HATCHERY. IN ADDITION, CAMP
GROUNDS 2 AND 3 HAVE BEEN EVACUATED AT
ROARING RIVER STATE PARK DUE TO FLASH
FLOODING.
&&Special weather statement, Jun 23, 12:06 PM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Springfield MO
1206 PM CDT Sun Jun 23 2019
MOZ082-083-096>098-231800-
Dent MO-Douglas MO-Howell MO-Shannon MO-Texas MO-
1206 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SHANNON...SOUTHEASTERN DOUGLAS...
DENT...NORTHERN HOWELL AND EASTERN TEXAS COUNTIES UNTIL 100 PM CDT...
At 1206 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Licking to 6 miles
southeast of Houston to 17 miles southwest of Willow Springs.
Movement was east at 40 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Current River State Park... Ozark National Scenic Riverways...
Echo Bluff State Park... Montauk State Park...
Salem... Licking...
Mountain View... Willow Springs...
Houston... Winona...
Birch Tree... Eminence...
Pomona... Summersville...
Bunker... Raymondville...
Montier... Montauk...
Teresita... Jadwin...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3709 9107 3708 9122 3691 9122 3689 9166
3686 9166 3679 9223 3721 9197 3755 9194
3778 9133 3770 9130 3769 9116 3759 9116
3759 9131 3751 9131 3750 9121 3742 9121
3726 9116 3725 9112 3720 9112 3716 9106
TIME...MOT...LOC 1706Z 250DEG 36KT 3742 9195 3724 9190 3683 9222
WiseSpecial weather statement, Jun 23, 12:28 PM CDT, 41 minutes before
Special Weather Statement
National Weather Service Springfield MO
1228 PM CDT Sun Jun 23 2019
MOZ097-105-231815-
Ozark MO-Howell MO-
1228 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN OZARK AND HOWELL
COUNTIES UNTIL 115 PM CDT...
At 1228 PM CDT, Doppler radar was tracking a strong thunderstorm
over Bakersfield, or 19 miles southwest of West Plains, moving east
at 50 mph.
Wind gusts up to 50 mph will be possible with this storm.
Locations impacted include...
West Plains... Bakersfield...
South Fork... Brandsville...
Lanton... Siloam Springs...
White Church... Moody...
Pottersville... Caulfield...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3679 9214 3679 9210 3681 9209 3688 9166
3679 9166 3679 9168 3650 9167 3650 9216
TIME...MOT...LOC 1728Z 261DEG 46KT 3654 9211
WiseSpecial weather statement, Jun 23, 12:43 PM CDT, 26 minutes before
Special Weather Statement
National Weather Service Springfield MO
1243 PM CDT Sun Jun 23 2019
MOZ106-231845-
Oregon MO-
1243 PM CDT Sun Jun 23 2019
...SIGNIFICANT WEATHER ADVISORY FOR OREGON COUNTY UNTIL 145 PM CDT...
At 1243 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mountain View to near Sturkie. Movement
was east at 45 mph.
Wind gusts up to 50 mph will be possible with these storms.
Locations impacted include...
Grand Gulf State Park... Thayer...
Alton... Koshkonong...
Thomasville... Rover...
Myrtle... Wilderness...
Couch... Greer...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3650 9167 3678 9168 3679 9167 3679 9166
3688 9166 3689 9154 3689 9122 3683 9122
3682 9112 3650 9113
TIME...MOT...LOC 1743Z 272DEG 37KT 3694 9165 3650 9194
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 9:02 PM CDT | River Flood Warning | SGF | Cedar | 3 days |
| Jun 22, 11:07 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Camden, Morgan, St. Clair | 53 min |
| Jun 22, 11:51 PM CDT | Severe Thunderstorm Warning | SGF | Camden, Hickory, Miller, Morgan | 54 min |
| Jun 23, 7:11 AM CDT | Flash Flood Warning | SGF | Jasper, McDonald, Newton | 9 hr |
| Jun 23, 7:16 AM CDT | River Flood Warning | SGF | Vernon | 4 days |
| Jun 23, 7:46 AM CDT | Severe Thunderstorm Warning | SGF | Barton, Vernon | 59 min |
| Jun 23, 8:36 AM CDT | Special Weather Statement | SGF | Cedar, Dade, St. Clair | 39 min |
| Jun 23, 9:03 AM CDT | River Flood Warning | SGF | Vernon | 3 days |
| Jun 23, 9:15 AM CDT | Special Weather Statement | SGF | Barry, McDonald | 45 min |
| Jun 23, 9:44 AM CDT | Flash Flood Warning | SGF | McDonald, Newton | 3 hr |
| Jun 23, 10:17 AM CDT | Flash Flood Warning | SGF | Barry, Lawrence | 6 hr |
| Jun 23, 10:27 AM CDT | Special Weather Statement | SGF | Taney | 48 min |
| Jun 23, 10:36 AM CDT | Flash Flood Warning | SGF | Stone | 6 hr |
| Jun 23, 10:59 AM CDT | Special Weather Statement | SGF | Douglas, Ozark | 61 min |
| Jun 23, 11:33 AM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Texas, Wright | 42 min |
| Jun 23, 12:06 PM CDT | Special Weather Statement | SGF | Dent, Shannon | 54 min |
| Jun 23, 12:15 PM CDT | Areal Flood Advisory | SGF | Christian | 4 hr |
| Jun 23, 12:28 PM CDT | Special Weather Statement | SGF | Howell | 47 min |
| Jun 23, 12:43 PM CDT | Special Weather Statement | SGF | Oregon | 62 min |
| Jun 23, 1:31 PM CDT | Areal Flood Advisory | SGF | Howell, Oregon, Ozark, Shannon | 6 hr |
| Jun 23, 1:32 PM CDT | Areal Flood Advisory | SGF | Webster, Wright | 6 hr |
| Jun 23, 1:53 PM CDT | Areal Flood Advisory | SGF | Douglas, Ozark, Taney | 6 hr |
| Jun 23, 2:31 PM CDT | River Flood Warning | SGF | McDonald | 30 hr |
| Jun 23, 2:31 PM CDT | River Flood Warning | SGF | Jasper, Newton | 53 hr |
| Jun 23, 3:56 PM CDT | Areal Flood Warning | SGF | Barry, Jasper, Lawrence, McDonald, Newton, Stone | 18 hr |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.